Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2016, 3:02 AM CDT for Louisa County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2016, 3:02 AM CDT (08:02 UTC)
- Expired
- Jun 22, 2016, 3:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Louisa County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:27 AM CDT | TSTM WND DMG | Seaton, IL | MERCER COUNTY SHERIFFS OFFICE REPORTED A LARGE TREE LIMB DOWN ALONG ROUTE 17. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 11:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WUUS53 KDVN 220802
SVRDVN
ILC131-161-IAC115-220845-
/O.NEW.KDVN.SV.W.0031.160622T0802Z-160622T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
MERCER COUNTY IN NORTHWESTERN ILLINOIS...
LOUISA COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 345 AM CDT
* AT 302 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR REYNOLDS TO JOY TO WAPELLO...MOVING SOUTHEAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALEDO...WAPELLO...COLUMBUS JUNCTION...BURGESS...VIOLA...
MORNING SUN...MILLERSBURG...MATHERVILLE...NEW BOSTON...SHERRARD...
KEITHSBURG...GRANDVIEW...REYNOLDS...ELIZA...JOY...OAK GROVE...
LETTS...SEATON...OAKVILLE AND MANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4134 9133 4133 9107 4142 9104 4141 9058
4130 9043 4125 9043 4115 9044 4107 9062
4107 9125 4132 9139
TIME...MOT...LOC 0802Z 320DEG 17KT 4133 9061 4121 9086 4120 9122
HAIL...<.75IN
WIND...60MPH
$$
GIBBS2 follow-up statements
081
WWUS53 KDVN 220816
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CDT WED JUN 22 2016
ILC161-220826-
/O.CAN.KDVN.SV.W.0031.000000T0000Z-160622T0845Z/
ROCK ISLAND IL-
316 AM CDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK ISLAND
COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHWESTERN ILLINOIS...AND SOUTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4134 9134 4133 9047 4130 9043 4115 9044
4107 9062 4107 9125 4132 9139
TIME...MOT...LOC 0816Z 320DEG 17KT 4129 9056 4117 9081 4116 9117
$$
ILC131-IAC115-220845-
/O.CON.KDVN.SV.W.0031.000000T0000Z-160622T0845Z/
MERCER IL-LOUISA IA-
316 AM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR MERCER AND LOUISA COUNTIES...
AT 316 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BODEN TO NEAR ALEDO TO WAPELLO...MOVING SOUTHEAST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALEDO...WAPELLO...COLUMBUS JUNCTION...BURGESS...FRUITLAND...VIOLA...
MORNING SUN...MILLERSBURG...MATHERVILLE...NEW BOSTON...SHERRARD...
KEITHSBURG...GRANDVIEW...REYNOLDS...ELIZA...JOY...LETTS...SEATON...
OAKVILLE AND MANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4134 9134 4133 9047 4130 9043 4115 9044
4107 9062 4107 9125 4132 9139
TIME...MOT...LOC 0816Z 320DEG 17KT 4129 9056 4117 9081 4116 9117
HAIL...<.75IN
WIND...60MPH
$$
GIBBS994
WWUS53 KDVN 220833
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 AM CDT WED JUN 22 2016
IAC115-220842-
/O.CAN.KDVN.SV.W.0031.000000T0000Z-160622T0845Z/
LOUISA IA-
333 AM CDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR LOUISA COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WEST CENTRAL AND NORTHWESTERN ILLINOIS.
LAT...LON 4107 9094 4127 9096 4133 9047 4130 9043
4115 9044 4107 9062
TIME...MOT...LOC 0832Z 333DEG 23KT 4127 9052 4106 9076 4095 9097
$$
ILC131-220845-
/O.CON.KDVN.SV.W.0031.000000T0000Z-160622T0845Z/
MERCER IL-
333 AM CDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR MERCER COUNTY...
AT 332 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CABLE TO NEAR LITTLE YORK TO OQUAWKA...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALEDO...BURGESS...VIOLA...MILLERSBURG...MATHERVILLE...SHERRARD...
KEITHSBURG...JOY...SEATON...NEW WINDSOR...CABLE...SHALE CITY...
BODEN...MANNON...OGLE...PREEMPTION...OLD GILCHRIST...
GINGLE CORNERS...SUNBEAM AND WANLOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4107 9094 4127 9096 4133 9047 4130 9043
4115 9044 4107 9062
TIME...MOT...LOC 0832Z 333DEG 23KT 4127 9052 4106 9076 4095 9097
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GIBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:55 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 22, 12:55 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1255 AM CDT WED JUN 22 2016
...AVIATION UPDATE...
.UPDATE...
Issued at 1049 PM CDT Tue Jun 21 2016
A large arc of rapidly developing thunderstorms matches the HRRR
trends supporting a large complex of storms overnight. At this
time, the flash flood watch position appears to still match the
highest threat area where antecedent conditions somewhat favor
excessive rains and repeating storms will likely occur.
&&
.SYNOPSIS...
Issued at 345 PM CDT Tue Jun 21 2016
Weak high pressure providing plenty of sunshine and a rather
pleasant afternoon. 3 pm temperatures were in the lower to mid 80s
with dewpoints in the lower to mid 50s (except our far south where
dewpoints were in the mid 60s).
On the weather map, a warm front extended from the Black Hills to
near Kansas City and then the front was stalled in central MO into
Ohio. Dewpoints were pooling in the mid 70s along the front with
PWAT's of nearly 2 inches. 850 mb moisture transport was increasing
in the central and southern Plains.
&&
.SHORT TERM...(THIS EVENING THROUGH Wednesday)
ISSUED AT 345 PM CDT Tue Jun 21 2016
Forecast focus on flash flooding and severe potential.
Tonight: Potential for flash flooding and isolated severe storms
along and north of a warm front. We have issued a flash flood
watch for roughly our northern 2/3rds of the cwa. Low level jet
will be strengthening to 50 knots to our southwest which will be
ramming into weak winds in the cwa. This sets up strong speed
convergence in the low levels, with strong forcing evident on the
time height sections. With the increasing southwest winds this
will push the warm front gradually northeast across the cwa
overnight. PWAT's will also increase to over 2 inches which would
be in the 99th percentile for June. Pattern recognition/past
events would suggest a flash flood potential with rapid rainfall
rates. The HRRR and 4 km NAM depict this scenario quite well. We
expect a widespread 1-2 inch rain event with some locations
picking up 4+ inches, especially where repeating thunderstorms
occur over the same area. This is what happened last night in
portions of northwest MO where some spots measured 5 inches of rain.
In addition, some of the elevated strong storms may also produce
large hail and damaging wind as deep layer shear increases.
However, the severe threat appears low with emphasis on the more
important flash flood threat.
Minimum temperatures tonight will range from the lower 60s along
Highway 20 to the lower 70s in extreme northeast MO.
Wednesday: The flash flood threat wanes while the severe weather
threat ramps up big time in the afternoon. There is the potential
for a strong tornado or two and possibly long track. Operational
models similar in taking a surface low across central IA in the
morning and then along Highway 20 in the afternoon. The triple
point is expected in that area with backed surface winds ahead of
the low and warm front. A hot and capped airmass will be spreading
over most of the cwa which should limit the severe potential to
mainly extreme northeast IA/northwest IL north of I-80. By mid
afternoon severe thunderstorms should explode near the triple
point with strong deep layer shear, a backed surface wind and
sfc-3km helicity of over 600 m2/s2. Even in the sfc-1km the
helicity is over 400. SBCAPES are expected to be near 4000 J/kg.
With a 500 mb wind of 65 knots and strong shear this increases the
potential for intense supercells and strong tornadoes during the
initial convective development.
Caveat: This severe threat hinges on how far north the warm front
can make progress. This will depend on the event tonight in
regards to how widespread the mcs becomes, how long cloud cover
lingers on Wednesday and temperatures/instability. If the
convection ends quickly early Wednesday the warm front may be able
to lift northeast of the cwa allowing for a strong cap over all
the cwa. The severe threat would then be north and east of the
dvn cwa. On the other hand, if the convection lingers much longer
on Wednesday the warm front would be farther south than expected
allowing for more of the cwa to have a significant severe threat.
For now SPC has an enhanced to moderate severe risk. Stay tuned!
Last but not least: Hot temperatures will be spreading into our
southern counties on Wednesday with 850 mb temperatures rising to
+23c. This will push surface temperatures into the mid 90s with
dewpoints in the lower to mid 70s. This would allow for heat index
values in the 100-105 range and a heat advisory may be needed.
Will let later shifts evaluate the need for a headline. In far
northwest IL highs will be only in the lower 80s.
.LONG TERM...(Wednesday NIGHT THROUGH Tuesday)
ISSUED AT 345 PM CDT Tue Jun 21 2016
Wednesday night through Friday...The new 00z ECMWF has the SFC low
over or even just south of the Quad Cities at 00z, probably in the
mode of energy transfer with a jump toward east central to northeast
IL by midnight. The 12z GFS and NAM have the low generally west of
the DBQ, with eyes toward either MKE or CHI through 06z. Prefer the
further south ECMWF, and would suggest some lingering severe storms
east of the MS RVR possibly from DBQ down toward Princeton IL from
00z to 01z or 02z at the latest before they skirt east-southeast of
the local FCST area. They may already be morphing from supercellular
mode into bowing segments as they do in lingering high shear
environment. Will keep some lingering POPS tailing back westward acrs
at least the eastern into southern CWA Wed evening for a few
elevated showers or storms that should not be severe like the main
storms propagating off to the east-southeast toward Indiana and
southeastern IL at that time. Will go totally dry after midnight.
Trailing LLVL trof dropping down the western GRT LKS may induce a
few showers into the eastern CWA on Thu, but low confidence in this
scenario ATTM. Cooler with highs in the upper 70s north, to the mid
80s in the south.
Back-door sfc ridge dropping down the western GRT LKS and drier
northeasterly boundary layer fetch may allow for some 50s in the
northeast CWA by early Fri morning. Friday a lingering lower
humidity day with highs warming into the mid 80s acrs most of the
area. A low chance for elevated return flow showers and storms Fri
night.
Saturday and Sunday...mean upper ridge axis projected to get pressed
east acrs the mid to upper MS RVR Valley and GRT LKS this period,
and return flow bringing back the heat and humidity for Sat. Some
rogue/isolated to wdly sctrd airmass type showers and storms
possible during the day Sat. The next ridge-riding trof will ignite
the next more organized convective event acrs the upper MS RVR
Valley late Sat and Sat night, with some of this activity bleeding
down acrs the local area later Sat night into Sunday along with the
associated cool front. Current indications suggest the best chance
for severe storms Sat/Sat night will occur off to the west and
northwest of the CWA...but may be too close for comfort.
Monday and next Tuesday...GRT LKS Troffiness will look to establish
with renewed llvl northerly flow and seasonable temps this period.
The southern periphery of the trof will be the next convective active
zone, with the GFS suggesting this zone well south of the CWA, while
the new ECMWF may allow for some showers and storms in the south on
Monday. For now with uncertainty will keep POPS at a minimum.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Wednesday NIGHT)
ISSUED AT 1255 AM CDT Wed Jun 22 2016
A slow moving cluster of thunderstorms with heavy rainfall will
affect the terminals overnight. There will likely be a break from
mid to late morning before a wave of low pressure triggers
scattered thunderstorms, which may be severe with damaging wind,
large hail and isolated tornadoes in the afternoon. With low
confidence on the timing and track of these storms, this has been
handled with prob30 groups. Wind directions will be largely
dependent on where the warm front sets up. Have kept ceilings and
visibilities prevailing VFR throughout. The system should exit
Wednesday evening, leaving a light NW flow and VFR conditions.
&&
.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 10 AM CDT this morning for Benton-
Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-Scott-Washington.
IL...Flash Flood Watch until 10 AM CDT this morning for Bureau-
Carroll-Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-
Stephenson-Whiteside.
MO...None.
&&
UPDATE...Ervin
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...12
AVIATION...SheetsHazardous weather outlook, Jun 21, 3:58 PM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 PM CDT TUE JUN 21 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 358 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT TONIGHT...SEVERE STORMS ARE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK IN PLACE FOR MUCH OF THE OUTLOOK AREA. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A THREAT OF HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING AS STORMS CONTINUE THROUGH THE NIGHT ACROSS THE ENTIRE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING ACROSS THE AREA. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS....LARGE HAIL AND LOCALLY HEAVY RAINFALL ACROSS THE AREA. LATER IN THE AFTERNOON...SUPERCELL THUNDERSTORMS COULD DEVELOP... ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL LIKELY GROW UPSCALE INTO A LARGE THUNDERSTORM COMPLEX TOWARDS EVENING EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS MUCH OF THE AREA IN AN ENHANCED OR MODERATE RISK FOR SEVERE WEATHER. WITH THE HOT TEMPERATURES AND HIGH HUMIDITY ACROSS THE AREA ON WEDNESDAY...HEAT INDICES SHOULD REACH 100 TO 105 SOUTH OF INTERSTATE 80. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY ACROSS THE AREA. AT THIS TIME IT IS TOO SOON TO TELL IF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WILL LIKELY BE NEEDED WEDNESDAY. HAASE
In the hours before
Local storm report, Jun 22, 1:19 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/22/2016 M1.00 INCH LINN IA TRAINED SPOTTER
1 INCH IN THE PAST 10 MINUTES. HEAVY RAIN FALLING AT THIS
TIME
&&
DLSLocal storm report, Jun 22, 1:35 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/22/2016 M2.00 INCH LINN IA TRAINED SPOTTER
RAINFALL SO FAR TONIGHT.
&&
ERVINSpecial weather statement, Jun 22, 2:07 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 207 AM CDT WED JUN 22 2016 IAZ065-067-068-078-ILZ015-016-024-220945- CEDAR-MUSCATINE-SCOTT-LOUISA-ROCK ISLAND-HENRY IL-MERCER- INCLUDING THE CITIES OF...TIPTON...MUSCATINE...DAVENPORT... BETTENDORF...WAPELLO...MOLINE...ROCK ISLAND...GENESEO...ALEDO 207 AM CDT WED JUN 22 2016 ...HEAVY RAIN TO AFFECT CEDAR...MUSCATINE...SCOTT...LOUISA...ROCK ISLAND...HENRY AND MERCER COUNTIES THROUGH 430 AM CDT... THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL CONTINUE ACROSS THE AREA THROUGH AT LEAST 3 AM CDT. MINOR FLOODING OF STREETS AND FIELDS ARE POSSIBLE. SOME OF THESE AREAS MAY SEE ENOUGH RAIN TO CAUSE FLASH FLOODING...SO FLASH FLOOD WARNINGS MAY BE NEEDED...ESPECIALLY IF THUNDERSTORMS HIT THE SAME AREAS. IF YOU ENCOUNTER FLOODED ROADWAYS...BE SMART...DONT BECOME A STATISTIC...TURN AROUND...DONT DROWN.
Local storm report, Jun 22, 2:19 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM HAIL 2 NNW NORTH LIBERTY 41.76N 91.62W
06/22/2016 M0.75 INCH JOHNSON IA TRAINED SPOTTER
5 TO 6 MINUTES OF DIME SIZE HAIL
0200 AM HEAVY RAIN 1 SSE CEDAR RAPIDS 41.95N 91.66W
06/22/2016 M2.46 INCH LINN IA TRAINED SPOTTER
STORM TOTAL
0215 AM HAIL NEWHALL 41.99N 91.97W
06/22/2016 E0.75 INCH BENTON IA LAW ENFORCEMENT
DIME SIZED HAIL...RELAYED BY EMERGENCY MANAGER
&&
DCLocal storm report, Jun 22, 2:41 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 AM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM HEAVY RAIN 2 NNW NORTH LIBERTY 41.76N 91.62W
06/22/2016 M4.00 INCH JOHNSON IA TRAINED SPOTTER
STORM TOTAL....STILL RAINING
&&
DCSpecial weather statement, Jun 22, 2:56 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 AM CDT WED JUN 22 2016
ILC131-161-IAC115-139-220845-
ROCK ISLAND-MERCER-LOUISA-MUSCATINE-
256 AM CDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT ...
AT 256 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRUITLAND...OR
NEAR MUSCATINE...MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MUSCATINE...ALEDO...WAPELLO...COLUMBUS JUNCTION...FRUITLAND...
MILLERSBURG...MATHERVILLE...NEW BOSTON...KEITHSBURG...GRANDVIEW...
REYNOLDS...ELIZA...JOY...LETTS...SEATON...OAKVILLE...MANNON...
TAYLOR RIDGE...HAMLET AND TOOLESBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WEST CENTRAL AND NORTHWESTERN ILLINOIS...AND SOUTHEASTERN AND EAST
CENTRAL IOWA.
LAT...LON 4137 9135 4147 9119 4138 9055 4107 9070
4107 9102 4113 9136
TIME...MOT...LOC 0756Z 283DEG 36KT 4134 9110
GIBBSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:06 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 24 min |
| Jun 21, 11:13 PM CDT | Special Weather Statement | DVN | Iowa | 32 min |
| Jun 21, 11:16 PM CDT | Special Weather Statement | DVN | Jefferson, Keokuk, Washington | 59 min |
| Jun 22, 12:00 AM CDT | Special Weather Statement | DVN | Keokuk, Washington | 30 min |
| Jun 22, 1:37 AM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Linn | 6 hr |
| Jun 22, 2:56 AM CDT | Special Weather Statement | DVN | Louisa | 49 min |
| Jun 22, 3:07 AM CDT | Special Weather Statement | DVN | Johnson | 38 min |
| Jun 22, 3:22 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 53 min |
| Jun 22, 4:18 AM CDT | Flash Flood Warning | DVN | Johnson, Louisa, Muscatine, Washington | 6 hr |
| Jun 22, 4:23 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 3 days |
| Jun 22, 4:23 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 15 hr |
| Jun 22, 9:13 AM CDT | Special Weather Statement | DVN | Benton, Cedar, Johnson, Linn, Louisa, Muscatine | 3 hr |
| Jun 22, 9:54 AM CDT | River Flood Watch | DVN | Louisa | 63 hr |
| Jun 22, 9:54 AM CDT | River Flood Watch | DVN | Louisa | 4 days |
| Jun 22, 9:54 AM CDT | River Flood Watch | DVN | Louisa | 4 days |
| Jun 22, 6:25 PM CDT | Special Weather Statement | DVN | Clinton | 35 min |
| Jun 22, 12:08 AM CDT | Special Weather Statement | DVN | Mercer | 37 min |
| Jun 22, 3:48 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 42 min |
| Jun 22, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 60 min |
| Jun 22, 6:31 PM CDT | Special Weather Statement | DVN | Carroll | 29 min |
| Jun 22, 6:57 PM CDT | Special Weather Statement | DVN | Whiteside | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.